Texas, 2005Damaging Winds in Texas, June 4, 2005
June 4, 2005 · NWS EWX · 3 events in 2 counties and zones
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 4, 6:54 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 4, 6:54 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
754 PM CDT SAT JUN 4 2005
.UPDATE...
RADAR AND SOUNDING DATA SUGGESTS CAP EROSION HAS TAKEN PLACE FROM THE
MID LEVELS AS ELEVATED THUNDERSTORMS CONTINUE TO INCREASE OVER THE RIO
GRANDE PLAINS. A FEW OF THESE SEVERE STORMS COULD PRODUE SEVERE WEATHER
WITH DAMAGING WINDS BEING THE LARGEST THREAT. WILL INCREASE THE CHANCE
OF RAIN TO INCLUDE SLIGHT POPS FOR THE I-35 CORRIDOR FOR MAINLY THIS
EVENING. POPS ARE SHIFTING TO FOCUS OVER OUR SOUTHERN COUNTIES WHERE
HIGHER SURFACE WINDS AND DEWPOINTS ARE NOTED. THE CHANCE OF RAIN SHOULD
GRADUALLY DECREASE WITH THE LOSS OF SOLAR HEATING SO WILL LEAVE THE
NO MENTION AFTER MIDNIGHT ALONE FOR NOW. THE REST OF THE FORECAST IS
IN GOOD SHAPE.
&&
.PREV DISCUSSION... /ISSUED 245 PM CDT SAT JUN 4 2005/
DISCUSSION...
THERE WILL BE TWO AREAS OF CONVECTIVE INITIATION THIS AFTERNOON. THE FIRST
WILL BE ALONG THE EASTERN SLOPES OF THE SIERRA MADRE AND THE SECOND IS THE
WEST TEXAS DRYLINE. ATTM ISOLATED STORMS HAVE DEVELOPED IN MEXICO WEST OF
DEL RIO. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE WHICH
EXTENDS FROM NEAR DRYDEN TO SWEETWATER. A WEAK DISTURBANCE IN THE SOUTHERN
BRANCH OF THE JET WAS LOCATED OVER NORTHEAST MEXICO AND THIS FEATURE WILL
HELP WEAKEN THE CAP AND ASSIST IN THE EASTWARD PROPAGATION OF THE CONVECTION.
A FEW STORMS MAY BECOME SEVERE THIS EVENING ACROSS THE EDWARDS PLATEAU WITH
LARGE HAIL BEING THE PRIMARY THREAT. THE CONVECTION WILL WEAKEN LATE THIS
EVENING WITH THE LOSS OF AFTERNOON HEATING AND THE PASSAGE OF THE UPPER LEVEL
DISTURBANCE.
SUNDAY LOOKS TO BE A NEAR REPEAT OF TODAY WITH LATE NIGHT STRATUS DEVELOPING
UNDERNEATH THE CAPPING INVERSION. THE STRATUS WILL PERSIST INTO THE LATE
MORNING WITH SKIES BECOMING PARTLY CLOUDY AFTER NOONTIME. ISOLATED TO
SCATTERED TSTMS ARE EXPECTED TO DEVELOP ONCE AGAIN SUNDAY AFTERNOON ALONG
THE EASTERN SLOPES OF THE SIERRA MADRE. THE GFS IS DEPICTING ANOTHER WEAK
DISTURBANCE MOVING EAST ACROSS NORTHERN MEXICO IN THE SOUTHERN BRANCH OF
THE JET. THUS HAVE INCLUDED ISOLATED POPS ALONG THE RIO GRANDE FOR LATE
SUNDAY AFTERNOON INTO SUNDAY EVENING.
THE UPCOMING WORK WEEK WILL FEATURE LITTLE CHANGE IN DAY TO DAY TEMPERATURES.
THE LATE NIGHT AND MORNING STRATUS PATTERN WILL ALSO PERSIST. THERE WAS SOME
CONCERN ABOUT SEA-BREEZE CONVECTION BY THE MIDDLE OF NEXT WEEK. ATTM 500MB
HEIGHTS ARE MARGINAL BUT BOUNDARY LAYER WINDS APPEAR TO BE TOO STRONG FOR
CONVECTION TO INITIATE ON THE SEA-BREEZE FRONT ALONG THE MIDDLE AND LOWER
TEXAS COAST.
EXTENDED MODELS SUGGEST THAT AFTERNOON TEMPS WILL WARM TO 6 TO 8 DEGREES
ABOVE SEASONAL NORMS BY THE END OF NEXT WEEK INTO THE UPCOMING WEEKEND.
UPPER LEVEL RIDGING IS DEPICTED OVER TEXAS BY THE GFSLR AND DGEX. THIS
FEATURE COMBINED WITH THE SOIL DRYING OUT WILL HELP TO PUSH AFTERNOON
TEMPS UPWARD.
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
&&
18/01
Hazardous weather outlook, Jun 4, 4:55 AM CST, 15 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
555 AM CDT SAT JUN 4 2005
TXZ171>173-183>194-202>209-217>225-228-050935-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
555 AM CDT SAT JUN 4 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE EDWARDS PLATEAU
AND HILL COUNTRY THIS EVENING AND LATE TONIGHT. ISOLATED SEVERE
THUNDERSTORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING OR LATE TONIGHT.
Thunderstorm Wind, Zavala
- When
- June 4, 8:20 PM CST to 8:35 PM CST
- Where
- Zavala County, Crystal City
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 28.683, -99.817
Severe thunderstorms struck Crystal City, knocking down trees and blowing over power lines. Falling trees damaged several homes and vehicles in the city. Thunderstorm winds caused slightly less damage north of Crystal City, taking off tree limbs in LaPryor and Batesville. Wind gusts there were estimated at 40 to 50 mph.
Thunderstorm Wind, Dimmit
- When
- June 4, 8:30 PM CST to 8:45 PM CST
- Where
- Dimmit County, 2 mi W of Carrizo Spgs
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 28.517, -99.883
The sheriff's department reported trees and power lines blown down just west of Carrizo Springs.
Thunderstorm Wind, Dimmit
- When
- June 4, 9:00 PM CST to 9:10 PM CST
- Where
- Dimmit County, 2 mi W of Big Wells
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 28.567, -99.600
A co-operative observer reported trees knocked over and one car port blown away by high winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kansas, June 4, 2005$1.6 million · F2 · 65 events
- Tornadoes and Flash Flooding in Missouri, June 4 to 5, 20052 injured · $2.4 million · F1 · 30 events
- Tornado and Hail in Iowa, June 4, 2005$225,000 · F1 · 33 events
- Tornadoes in Wisconsin, June 4, 2005$648,000 · F1 · 3 events
- Hail in Nebraska, June 4, 2005$1.1 million · 1.75 in hail · 5 events
- Tornadoes and Flash Flooding in Missouri, June 4 to 5, 2005$175,000 · F1 · 12 events
- Tornadoes and Hail in Oklahoma, June 4, 2005$33,000 · F0 · 70 events
- Tornado and Damaging Wind in Oklahoma, June 4, 20055 injured · $125,000 · F0 · 2 events
- Flooding in Kansas, June 4 to 5, 2005$700,000 · 4 events
- Hail and Damaging Winds in Iowa, June 4, 2005$130,000 · 1.75 in hail · 38 events
- Damaging Winds and High Wind in Oklahoma, June 4 to 5, 2005$215,000 · 61 kt wind · 18 events
- Flash Flood and Hail in Texas, June 4, 2005$250,000 · 4.25 in hail · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453105, 5453106, 5453107.